MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown; requested but not provided.The best estimate date is between jun 27, 2016 and jun 7, 2022.Explant date: if explanted, give date: not applicable, as lens the lens remains implanted.Device evaluated by mfr: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lenses (iols) were implanted, the patient is experiencing halos in both eyes (ou) and is having difficulty driving at night.The patient still drives at night but is uncomfortable.The patient reported that reading signs is more difficult now and not as clear as right after the surgery.The issue has gotten worse over time, and now the patient can hardly read street signs.The patient has not stopped doing daily activities, but just finds it a lot more difficult because of the visual issues.The patient has not tried to wear glasses and stated that the doctor has not recommended it.The issue started ou a few months ago.The patient could not provide an exact date.The doctor is recommending a ¿laser procedure¿ which is supposed to help with the visual issues, which has not been scheduled yet.The patient reported that the doctor advised that the membrane grew back and ¿covered it¿, which is why the ¿laser procedure¿ is required.Through follow-up with the doctor¿s office, it was reported that the patient has posterior capsular opacification (pco) ou and has yttrium aluminum garnet (yag) laser procedure scheduled ou.The left eye (os) yag procedure is scheduled for (b)(6) 2022 and the right eye (od) yag procedure is scheduled for (b)(6) 2022.There are no noted issues with the implanted iols.Through additional follow-up with the doctor¿s office, it was confirmed that the patient did have the yag procedure done for the od on (b)(6) 2022.No issues were noted.The post-operative visit is scheduled for (b)(6) 2022.No further information was provided.Through additional follow-up with the doctor¿s office, the patient saw the doctor for ou follow-up visit on (b)(6) 2022.The iol is well centered ou and glasses were not given.There were no noted issues and everything went well, according to the patient's chart.The patient does have dry eyes ou and was told to use artificial tears three to four times a day.No further information was provided.This report is to capture the od event.A separate report is being filed to capture the os event.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15203532
Report Number3012236936-2022-02129
Device Sequence Number2109348
Product Code MJP
UDI-Device Identifier05050474552203
UDI-Public(01)05050474552203(17)190202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2019
Device Model NumberZCT150
Device Catalogue NumberZCT150U230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite